Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 57, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Sep 21, 2012, 3:41 PM CDT. It took effect at Sep 22, 2012, 7:00 AM CDT. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2012, 3:41 PM CDT (20:41 UTC)
- In effect from
- Sep 22, 2012, 7:00 AM CDT
- Expired
- Sep 23, 2012, 9:22 AM CDT
- In force
- 26 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
649 WHUS73 KGRB 212041 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 341 PM CDT FRI SEP 21 2012 ...GUSTY NORTHWEST WINDS SATURDAY... .LOW PRESSURE WILL MOVE FROM NORTHWEST TO SOUTHEAST WISCONSIN TONIGHT AND BRING GUSTY NORTHWEST WINDS AFTER DAYBREAK SATURDAY. LMZ521-522-541>543-220445- /O.NEW.KGRB.SC.Y.0057.120922T1200Z-120923T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 341 PM CDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY. * WINDS...NORTHWEST WINDS WILL INCREASE TO 30 KTS SATURDAY MORNING WITH GUSTS TO 35 KTS BY AFTERNOON. * WAVES...WAVES BUILDING TO 3 TO 5 FT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
8 follow-up statements
910 WHUS73 KGRB 220148 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 848 PM CDT FRI SEP 21 2012 ...GUSTY NORTHWEST WINDS SATURDAY... .LOW PRESSURE WILL MOVE FROM NORTHWEST TO SOUTHEAST WISCONSIN TONIGHT AND BRING GUSTY NORTHWEST WINDS AFTER DAYBREAK SATURDAY. LMZ521-522-541>543-221000- /O.CON.KGRB.SC.Y.0057.120922T1200Z-120923T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 848 PM CDT FRI SEP 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY... * WINDS...NORTHWEST WINDS WILL INCREASE TO 30 KTS SATURDAY MORNING WITH GUSTS TO 35 KTS BY AFTERNOON. * WAVES...WAVES BUILDING TO 3 TO 5 FT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
726 WHUS73 KGRB 220924 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 424 AM CDT SAT SEP 22 2012 ...GUSTY NORTHWEST WINDS EXPECTED TODAY AND TONIGHT... .A STORM SYSTEM PASSING SOUTH OF THE AREA WILL GENERATE GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-221730- /O.EXT.KGRB.SC.Y.0057.120922T1200Z-120923T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 424 AM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CDT SUNDAY... * NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TODAY. WINDS WILL SLOWLY DIMINISH LATE TONIGHT. * WAVES WILL REACH 3 TO 5 FEET FOR THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-221730- /O.CON.KGRB.SC.Y.0057.120922T1200Z-120923T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 424 AM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY. * WAVES WILL REACH 2 TO 4 FEET FOR THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JS
123 WHUS73 KGRB 221446 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 946 AM CDT SAT SEP 22 2012 ...GUSTY NORTHWEST WINDS EXPECTED TODAY AND TONIGHT... .A STORM SYSTEM PASSING SOUTH OF THE AREA WILL GENERATE GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-222300- /O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 946 AM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY... * NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TODAY. WINDS WILL SLOWLY DIMINISH LATE TONIGHT. * WAVES WILL REACH 3 TO 5 FEET FOR THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-222300- /O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 946 AM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED TODAY. * WAVES 2 TO 4 FEET THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
706 WHUS73 KGRB 222052 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 352 PM CDT SAT SEP 22 2012 ...GUSTY NORTHWEST WINDS EXPECTED TONIGHT AND SUNDAY MORNING... .A STORM SYSTEM OVER OHIO WILL CONTINUE TO GENERATE GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-230500- /O.EXT.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 352 PM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM CDT SUNDAY... * NORTHWEST WINDS 15 TO 25 KTS. GALE FORCE GUSTS TO 35 KTS EARLY TONIGHT. WINDS WILL SLOWLY DIMINISH LATE TONIGHT. * WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-230300- /O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 352 PM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * NORTHWEST WINDS OF 15 TO 25 KNOTS WILL DIMINISH DURING THE LATE EVENING. * WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
227 WHUS73 KGRB 230158 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 858 PM CDT SAT SEP 22 2012 ...GUSTY NORTHWEST WINDS EXPECTED TONIGHT AND SUNDAY MORNING... .A STORM SYSTEM OVER THE EASTERN GREAT LAKES WILL CONTINUE TO GENERATE GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-231000- /O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 858 PM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * NORTHWEST WINDS 15 TO 25 KTS. * WAVES 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ522-542-543-230300- /O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 858 PM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * NORTHWEST WINDS DIMINISHING TO 10 TO 15 KTS DURING THE LATE EVENING. * WAVES 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
497 WHUS73 KGRB 230327 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1027 PM CDT SAT SEP 22 2012 ...GUSTY NORTHWEST WINDS EXPECTED TONIGHT AND SUNDAY MORNING... .A STORM SYSTEM OVER THE EASTERN GREAT LAKES WILL CONTINUE TO GENERATE GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA TONIGHT. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. LMZ522-542-543-230430- /O.EXP.KGRB.SC.Y.0057.000000T0000Z-120923T0300Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 1027 PM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... SUSTAINED WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LMZ521-541-231130- /O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 1027 PM CDT SAT SEP 22 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SUNDAY... * NORTHWEST WINDS 15 TO 25 KTS WITH HIGHER GUSTS.. * WAVES 3 TO 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
858 WHUS73 KGRB 230857 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 357 AM CDT SUN SEP 23 2012 ...GUSTY NORTHWEST WINDS EXPECTED TONIGHT AND SUNDAY MORNING... .A STORM SYSTEM EXITING THE REGION WILL CONTINUE TO GENERATE GUSTY NORTHWEST WINDS AS IT PULLS AWAY FROM THE AREA TODAY. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE VICINITY OF THE NORTHERN PART OF THE DOOR PENINSULA. LMZ521-541-231700- /O.CON.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 357 AM CDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * NORTHWEST WINDS OF 15 TO 25 KNOTS ARE EXPECTED. * WAVES OF 3 TO 5 FEET ARE EXPECTED. * AFTER A LULL IN THE WINDS LATE TODAY AND TONIGHT...WINDS WILL INCREASE SHARPLY FROM THE WEST TO SOUTHWEST ON MONDAY. SOME GALE FORCE GUSTS ARE POSSIBLE DURING THE AFTERNOON. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
049 WHUS73 KGRB 231422 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 922 AM CDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY HAS BEEN CANCELLED... .THE SMALL CRAFT ADVISORY FOR PORTIONS OF LAKE MICHIGAN AND THE BAY OF GREEN BAY HAS BEEN CANCELLED AS WINDS AND WAVES HAVE FALLEN BELOW HAZARDOUS LEVELS. LMZ521-541-231530- /O.CAN.KGRB.SC.Y.0057.000000T0000Z-120923T1800Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- 922 AM CDT SUN SEP 23 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. EXPECT WEST WINDS AT 10 TO 15 KTS AND 1 TO 3 FOOT WAVES FOR THE REST OF THE DAY. $$ WOLF
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 2:46 PM CDT, 55 minutes earlier.
Area forecast discussion, Sep 21, 2:46 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 246 PM CDT FRI SEP 21 2012 .SHORT TERM...TONIGHT AND SATURDAY. MAIN FORECAST CONCERNS REMAIN TIMING AND LOCATION OF PRECIP...PRECIP TYPE...THUNDER CHANCES... CLOUDS AND TEMPS. SUBSIDENCE BEHIND THIS MORNINGS SHORTWAVE ALLOWED FOR THE SHOWER ACTIVITY TO COME TO AN END THIS MORNING...AND ALLOW FOR SOME SUNSHINE TO BREAK OUT. DAYTIME HEATING AND COLD AIR ALOFT HAS LED TO MOSTLY CLOUDY SKIES THIS AFTERNOON...WITH SCATTERED SHOWERS DEVELOPING OVER MAINLY NORTHERN WI...AIDED BY WEAK SHORTWAVE ENERGY CROSSING ACROSS THE NORTH. THIS WEAK SHORTWAVE WILL CONTINUE TO PRODUCE SCATTERED SHOWERS LATE THIS AFTERNOON AND EVENING. STEEPENING LAPSE RATES...WEAK INSTABILITY...AND UPPER SUPPORT FROM THE SHORTWAVE COULD KICK OFF A FEW THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON AND EVEN INTO THE EARLY EVENING AS WELL. HAIL/GRAUPEL WILL REMAIN A THREAT IN ANY STORM OR HEAVIER SHOWER WITH FREEZING LEVELS REMAINING LOW. A MORE POTENT SHORTWAVE WILL DIVE DOWN FROM CANADA LATE THIS EVENING. MODELS STILL NOT IN COMPLETE AGREEMENT WITH THE LOCATION OF THIS FEATURE...BUT THE MAJORITY TAKE IT FROM NW WI TO SW WI BY SATURDAY MORNING. STRONGEST FORCING LOOKS TO PASS OVER CENTRAL AND SW WI...SO WILL CONTINUE WITH HIGHER POPS OVER CENTRAL WI. SOME DYNAMICAL COOLER COULD BRIEFLY COOL THE COLUMN ENOUGH TO GET SOME SNOW TO THE SURFACE ACROSS CENTRAL WI WITH THE SHORTWAVE...SO WILL ADD A CHANCE OF SNOW SHOWERS. OVER THE NORTH...SOUNDINGS SHOW A SMALL CHANCE OF SOME SNOWFLAKES TO MIX IN AS THE COLUMN COOLS...SO WILL CONTINUE THE MENTION OF LIGHT SNOW THERE. SOME ICE PELLETS ARE ALSO POSSIBLE WITH SOUNDINGS SHOWING SOME INSTABILITY BELOW 700MB...BUT WILL HOLD OFF A MENTION...AS SNOW MENTION SHOULD COVER. ONCE SHORTWAVE MOVES AWAY...SOME DRYING IN THE MID-LEVELS COULD LEAD TO SOME DRIZZLE. WILL LET CHANCE OF SHOWERS HANDLE THAT THREAT. LAKE EFFECT ACTIVITY WILL CRANK UP ACROSS NORTH CENTRAL WI DURING THE DAY...SO WILL KEEP HIGHER POPS THERE. CYCLONIC FLOW CONTINUES TO DOMINATE ON SATURDAY...WITH AN UPPER JET CROSSING THE STATE. WILL CONTINUE WITH CHANCE POPS FOR MOST LOCATIONS. SOME MIXING COULD CONTINUE ACROSS THE NORTH. ANOTHER CHILLY NIGHT IS EXPECTED ACROSS THE NORTH...EVEN WITH PRECIP CHANCES AND CLOUDS. MAINLY MID AND UPPER 30S ARE EXPECTED...BUT A FEW SPOTS OF DIP INTO THE LOWER 30S FOR PART OF THE NIGHT. BELOW NORMAL TEMPS WILL CONTINUE ON SATURDAY...WITH TEMPS STRUGGLING TO GET INTO THE MID 40S...AND UPPER 50S SOUTH AND EAST. .LONG TERM...SAT NGT THRU NXT FRI. AMPLIFIED FLOW THRU THE WEEKEND IS STILL EXPECTED TO FLATTEN A BIT EARLY NXT WEEK AS A WRN CONUS WEAKENING UPR RDG SHIFTS EAST AND HELPS TO NUDGE THE E-CNTRL UPR TROF NEWD INTO ONTARIO/QUEBEC. THIS PATTERN SHIFT WL BRING A DRIER/ WARMER WEATHER REGIME TO NE WI WITH LITTLE PROSPECT FOR PCPN AND TEMPS WARMING TO AROUND SEASONAL NORMALS. ONE LAST SHORTWAVE IS FCST TO DIVE SE TOWARD THE BASE OF THE STRONG UPR TROF SAT NGT. THE PROJECTED PATCH OF THIS SHORTWAVE IS ROUGHLY FROM WRN LK SUPERIOR THRU NRN LOWER MI WHICH PLACES NE WI ON THE WRONG SIDE OF THE TRACK (BETTER FORCING TO BE ALONG/NORTH OF THE SHORTWAVE)...THUS PERHAPS ONLY DOOR COUNTY MAY GET CLIPPED BY A FEW SHWRS. MAIN FOCUS FOR ANY PCPN WL BE LK EFFECT OVER NRN WI AS DELTA-T VALUES REMAIN IN THE MID TO UPR TEENS AND WINDS ARE ALMOST PERFECT (NW). TEMPS SHOULD BE COLD ENUF TO INTRODUCE A RAIN/SNOW MIX OR EVEN SOME GRAUPEL AT TIMES. GROUND IS STILL TOO WARM FOR ACCUMULATIONS...BUT WOULD NOT RULE OUT A TENTH OF TWO ON GRASSY SURFACES AFTER MIDNIGHT. LASTLY...FLIRTED WITH A FREEZE WATCH FOR CNTRL WI AS CLEARING SKIES/RELATIVELY LIGHT SURFACE WINDS/COOL AIR MASS ALLOW FOR TEMPS TO DROP INTO THE LOWER 30S. HOWEVER...A 20-25 KT BOUNDARY LAYER WIND MAY PROVIDE ENUF MIXING TO PREVENT A FREEZE... THUS HAVE CONTINUED TO MENTION AREAS OF FROST WITHOUT A HEADLINE. LATER SHIFTS MAY NEED TO AT LEAST ISSUE AN ADVY IF CONDITIONS REMAIN THE SAME. LK EFFECT PCPN IS FCST TO START WINDING DOWN ON SUNDAY AS HI PRES TO OUR WEST BUILDS INTO THE WRN GREAT LKS. THE CORE OF THE UPR TROF IS ALSO EXPECTED TO SHIFT EAST SO THE AIR MASS ALOFT WL NOT BE QUITE AS COOL AS SAT...THUS LITTLE IF ANY CHC FOR INSTABILITY SHWRS TO POP UP. EXPECT TO SEE A MOSTLY SUNNY TO PARTLY CLOUDY SKY BY SUNDAY AFTERNOON BUT TEMPS WL REMAIN WELL BLO NORMAL WITH THE NORTH BEING LUCKY TO HIT 50 DEGS. THE CENTER OF THE HI PRES MOVES SE TOWARD THE OHIO RIVER VALLEY SUNDAY NGT WITH CLEAR SKIES ANTICIPATED. ONCE AGAIN...FROST/FREEZE CONDITIONS WL COME DOWN TO THE BOUNDARY LAYER WINDS WHERE MDLS CONT TO INDICATE A 20 TO 30 KT GRADIENT. EVEN THO TEMPS WL AGAIN SETTLE INTO THE LOWER TO MIDDLE 30S (WARMER LAKESIDE)...THE AMOUNT OF FROST IS STILL UP-IN- THE-AIR. THEREFORE...WL AGAIN GO WITH AREAS OF FROST OVER MOST OF THE FCST AREA AND LET LATER SHIFTS EVALUATE THE NEED FOR ANY HEADLINES. AS HIGH PRES HEADS TOWARD THE ERN CONUS ON MON...NW FLOW ALOFT WL SEND A CANADIAN CDFNT SWD INTO NRN SECTIONS OF THE GREAT LKS BY 00Z TUE. THE MAIN STORY FOR MON WL BE THE GUSTY SW WINDS AS THE PRESSURE GRADIENT TIGHTENS BETWEEN THE RETREATING HI PRES AND A STRONG AREA OF LOW PRES NEAR JAMES BAY. THESE SW WINDS WL USHER WARMER AIR INTO WI AS 8H TEMPS SURGE UPWARD TO AROUND +10C. LOOK FOR MAX TEMPS TO RESPOND BY REACHING NEAR NORMAL READINGS WHICH WL BE ABOUT A 10 DEG JUMP FROM SUNDAY'S HI TEMPS. THE CDFNT SAGS SWD INTO CNTRL WI MON NGT AND ALL BUT EXTREME SE WI ON TUE. INITIALLY...THERE IS LITTLE MOISTURE FOR THE FNT TO USE FOR PCPN DEVELOPMENT MON NGT...THUS NO POPS FOR MON NGT. BY TUE...A WEAK SHORTWAVE TROF IS PROGGED TO MOVE FROM THE CNTRL PLAINS TO THE MO VALLEY AND PULL SOME GULF MOISTURE TOWARD SRN WI. AT THIS TIME...IT APPEARS THAT THE CDFNT WL ALREADY BE SOUTH OF THE FCST AREA BEFORE ANY LOW-LEVEL MOISTURE ARRIVES...THUS HAVE KEPT THE FCST DRY ON TUE. PRE-FRONTAL WARMING SHOULD STILL ALLOW TEMPS TO REACH CLOSE TO NORMAL VALUES TUE...BUT READINGS COULD START TO FALL TUE AFTERNOON IN THE NORTH AS COOLER AIR BEGINS TO OVERSPREAD THE REGION. ANOTHER CHILLY NGT EXPECTED OVER NE WI TUE NGT AS ANOTHER AREA OF HI PRES BEGINS TO BUILD SE FROM MANITOBA. WL NEED TO WATCH FOR FROST POTENTIAL OVER THE NORTH...BUT THERE MAY BE ENUF BOUNDARY LAYER WIND TO KEEP MOST FROST AT BAY. OTHERWISE...WED LOOKS TO BE A MOSTLY SUNNY AND COOLER DAY WITH MAX TEMPS RANGING FROM 55 TO 60 NORTH...60 TO 65 CNTRL/E-CNTRL WI. AS THIS HI PRES SETTLES OVER THE UPR MS VALLEY/WRN GREAT LKS WED NGT... A MORE WIDESPREAD FROST IS EXPECTED WITH SOME LOCATIONS IN THE NORTH AGAIN FLIRTING WITH THE FREEZING MARK. HAVE LOWERED MIN TEMPS ABOUT 3 TO 5 DEGS FROM THE PREVIOUS FCST AND HAVE ADD FROST TO THE FCST. ANOTHER MOSTLY SUNNY DAY ON TAP FOR THU WITH TEMPS RECOVERING A BIT AS THE CORE OF THE COOLER AIR SHIFTS EWD. THE HI PRES STARTS TO SLIDE EAST BY THU NGT AND THIS LEADS THE DOOR OPEN FOR A SHORTWAVE TROF TO MOVE ALONG THE OLD CDFNT THRU THE MIDWEST WITH THE NRN EDGE OF PCPN REACHING TOWARD CNTRL WI. THERE IS STILL CONSIDERABLE MDL DEBATE AS TO HOW FAR NORTH THIS PCPN BAND WL BE ABLE TO GET...THUS HAVE KEPT PCPN OUT OF THE FCST FOR NOW. && .AVIATION...MAINLY MVFR CIGS ARE EXPECTED ACROSS FAR NORTHERN WI THIS AFTERNOON AND EVENING...WITH VFR/MVFR CIGS ACROSS THE REST OF THE AREA. SHOWERS WILL CONTINUE TO DEVELOP THIS AFTERNOON AS A WEAK UPPER LEVEL DISTURBANCE CROSSES THE REGION. A THUNDERSTORM IS ALSO POSSIBLE...ESPECIALLY ACROSS NORTHERN WI...HOWEVER CHANCES TOO LOW TO INCLUDE IN THE TAFS. A STRONGER UPPER LEVEL DISTURBANCE WILL DROP SOUTH ACROSS THE AREA OVERNIGHT...BRINGING ANOTHER CHANCE FOR SHOWERS. THE LOW/MID LEVELS OF THE ATMOSPHERE MAY BE COOL ENOUGH FOR SOME OF THE RAIN SHOWERS TO MIX WITH SLEET/ICE PELLETS AT TIMES ACROSS FAR NORTHERN WI...BUT WILL NOT MENTION IN THE RHI TAF AT THIS TIME. THE CHANCE FOR SHOWERS PERSISTS INTO SATURDAY...HOWEVER CIGS/VSBYS SHOULD REMAIN MAINLY VFR...WITH A FEW HIGH-END MVFR CIGS POSSIBLE. THE THREAT FOR A LITTLE MIXED PRECIP OVER FAR NORTHERN WI WILL CONTINUE AS WELL. BERSCH && .MARINE...WILL HOIST A SMALL CRAFT ADVISORY FOR SATURDAY MORNING THROUGH SATURDAY EVENING AS NW WINDS GUST TO AROUND 30 KTS. WILL CONTINUE TO MENTION WATERSPOUTS IN THE HWO...BUT HOLD OFF ANY MENTION IN THE NEARSHORE. OFFSHORE WINDS WILL KEEP THE BEST CHANCE FOR WATERSPOUTS OVER THE OPEN WATERS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && BERSCH/KALLAS
Hazardous weather outlook, Sep 21, 3:09 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 309 PM CDT FRI SEP 21 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222015- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 309 PM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE INTO EARLY EVENING. ANY STORMS THAT FORM WILL PROBABLY PRODUCE SMALL HAIL. SMALL HAIL IS EVEN POSSIBLE WITH SOME OF THE STRONGER SHOWERS THAT DEVELOP...EVEN IF THEY DO NOT GENERATE ANY LIGHTNING AND THUNDER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY FROST AND FREEZING TEMPERATURES ARE POSSIBLE OVER MUCH OF THE AREA NEXT WEEK...ESPECIALLY OVER THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. LMZ521-522-541>543-222015- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 309 PM CDT FRI SEP 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT CONDITIONS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS TONIGHT. THE MOST FAVORABLE CONDITIONS WILL BE FARTHER EAST OVER THE OPEN WATERS OF THE LAKE...BUT WATERSPOUTS ARE STILL POSSIBLE OVER THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY GUSTY NORTHWEST WINDS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT SATURDAY INTO SUNDAY. CONDITIONS WILL REMAIN FAVORABLE FOR THE FORMATION OF WATERSPOUTS THROUGH SATURDAY...MAINLY OVER THE OPEN WATERS. WINDS ARE FORECAST TO BECOME SOUTHWEST ON MONDAY AND INCREASE THROUGH THE DAY. THIS WILL RESULT IN CONDITIONS HAZARDOUS TO SMALL CRAFT. BERSCH/AK
In the hours before
Local storm report, Sep 21, 1:21 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
121 PM CDT FRI SEP 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL CLINTONVILLE 44.61N 88.75W
09/21/2012 M0.25 INCH WAUPACA WI TRAINED SPOTTER
&&
ASHLEYWNearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.